Alert archive / Mississippi / Wind Advisories in 2022

Wind Advisory 3, NWS Memphis, TN

February 16, 202210 counties in Tennessee; 12 counties in Mississippi

NWS Memphis, TN issued this wind advisory at Feb 16, 2022, 3:27 AM CST for 10 counties in Tennessee; 12 counties in Mississippi. It took effect at Feb 17, 2022, 12:00 AM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2022, 3:27 AM CST (09:27 UTC)
In effect from
Feb 17, 2022, 12:00 AM CST
Expired
Feb 17, 2022, 8:54 PM CST
In force
21 hr
Issued by
NWS Memphis, TN
All 22 counties

Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Decatur County, TN, Hardeman County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 121 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2022-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2022-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2628 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

406 
WWUS74 KMEG 160927
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
327 AM CST Wed Feb 16 2022

MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092-
162200-
/O.NEW.KMEG.WI.Y.0003.220217T0600Z-220218T0000Z/
Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS-
Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison-
Chester-Henderson-Decatur-Hardeman-McNairy-Hardin-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, 
Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, 
Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Bolivar, Selmer, and Savannah
327 AM CST Wed Feb 16 2022

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of North Mississippi and West Tennessee.

* WHEN...From midnight tonight to 6 PM CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...High profile vehicles and tractor trailers
  should use extra caution, especially on east-west oriented
  roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007-
008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-162200-
/O.EXT.KMEG.WI.Y.0002.220216T1200Z-220218T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie-
Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton-
Haywood-Crockett-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, 
Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, 
Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg,
Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, 
Bartlett, Germantown, Collierville, Memphis, Millington, 
Somerville, and Oakland
327 AM CST Wed Feb 16 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East
  Arkansas and the Missouri Bootheel.

* WHEN...Until 6 PM CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...High profile vehicles and tractor trailers
  should use extra caution, especially on east-west oriented
  roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KRM
5 follow-up statements
024 
WWUS74 KMEG 162131
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
331 PM CST Wed Feb 16 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007-
008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-170545-
/O.EXT.KMEG.WI.Y.0002.000000T0000Z-220218T0300Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie-
Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton-
Haywood-Crockett-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, 
Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, 
Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg,
Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, 
Bartlett, Germantown, Collierville, Memphis, Millington, 
Somerville, and Oakland
331 PM CST Wed Feb 16 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and the Missouri Bootheel.

* WHEN...Until 9 PM CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...High profile vehicles and tractor 
  trailers should use extra caution, especially on east-west 
  oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092-
170545-
/O.EXT.KMEG.WI.Y.0003.220217T0600Z-220218T0300Z/
Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS-
Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison-
Chester-Henderson-Decatur-Hardeman-McNairy-Hardin-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, 
Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, 
Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Bolivar, Selmer, and Savannah
331 PM CST Wed Feb 16 2022

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST
THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of North Mississippi and West Tennessee.

* WHEN...From midnight tonight to 9 PM CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...High profile vehicles and tractor 
  trailers should use extra caution, especially on east-west 
  oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SJM
071 
WWUS74 KMEG 170402
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1002 PM CST Wed Feb 16 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007-
008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-171400-
/O.CON.KMEG.WI.Y.0002.000000T0000Z-220218T0300Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie-
Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton-
Haywood-Crockett-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, 
Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, 
Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg,
Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, 
Bartlett, Germantown, Collierville, Memphis, Millington, 
Somerville, and Oakland
1002 PM CST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and the Missouri Bootheel.

* WHEN...Until 9 PM CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Damaged trees and limbs from the recent ice storm will be most  
  susceptible to falling.

* ADDITIONAL DETAILS...High profile vehicles and tractor trailers
  should use extra caution, especially on east-west oriented 
  roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092-
171400-
/O.CON.KMEG.WI.Y.0003.220217T0600Z-220218T0300Z/
Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS-
Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison-
Chester-Henderson-Decatur-Hardeman-McNairy-Hardin-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, 
Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, 
Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Bolivar, Selmer, and Savannah
1002 PM CST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of North Mississippi and West Tennessee.

* WHEN...From midnight tonight to 9 PM CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Damaged trees and limbs from the recent ice storm will be most
  susceptible to falling.

* ADDITIONAL DETAILS...High profile vehicles and tractor 
  trailers should use extra caution, especially on east-west 
  oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
568 
WWUS74 KMEG 170935
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
335 AM CST Thu Feb 17 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007-
008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-172200-
/O.CON.KMEG.WI.Y.0002.000000T0000Z-220218T0300Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie-
Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton-
Haywood-Crockett-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, 
Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, 
Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg,
Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, 
Bartlett, Germantown, Collierville, Memphis, Millington, 
Somerville, and Oakland
335 AM CST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of North Mississippi, West Tennessee, East
  Arkansas and the Missouri Bootheel.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Damaged trees and limbs from the recent ice storm will be most
  susceptible to falling.

* ADDITIONAL DETAILS...High profile vehicles and tractor trailers
  should use extra caution, especially on east-west oriented
  roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092-
172200-
/O.CON.KMEG.WI.Y.0003.000000T0000Z-220218T0300Z/
Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS-
Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison-
Chester-Henderson-Decatur-Hardeman-McNairy-Hardin-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, 
Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, 
Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Bolivar, Selmer, and Savannah
335 AM CST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of North Mississippi and West Tennessee.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...High profile vehicles and tractor trailers
  should use extra caution, especially on east-west oriented 
  roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KRM
638 
WWUS74 KMEG 172147
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
347 PM CST Thu Feb 17 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007-
008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-180300-
/O.CON.KMEG.WI.Y.0002.000000T0000Z-220218T0300Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie-
Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton-
Haywood-Crockett-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, 
Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, 
Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg,
Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, 
Bartlett, Germantown, Collierville, Memphis, Millington, 
Somerville, and Oakland
347 PM CST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and the Missouri Bootheel.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Damaged trees and limbs from the recent ice storm will 
  be most susceptible to falling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092-
180300-
/O.CON.KMEG.WI.Y.0003.000000T0000Z-220218T0300Z/
Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS-
Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison-
Chester-Henderson-Decatur-Hardeman-McNairy-Hardin-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, 
Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, 
Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Bolivar, Selmer, and Savannah
347 PM CST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of North Mississippi and West Tennessee.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
596 
WWUS74 KMEG 180254
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
854 PM CST Thu Feb 17 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007-
008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-180400-
/O.CAN.KMEG.WI.Y.0002.000000T0000Z-220218T0300Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie-
Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton-
Haywood-Crockett-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, 
Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, 
Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg,
Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, 
Bartlett, Germantown, Collierville, Memphis, Millington, 
Somerville, and Oakland
854 PM CST Thu Feb 17 2022

...WIND ADVISORY IS CANCELLED...

Winds have dropped below Advisory criteria and will continue to
weaken overnight. 

$$

MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092-
180400-
/O.CAN.KMEG.WI.Y.0003.000000T0000Z-220218T0300Z/
Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS-
Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison-
Chester-Henderson-Decatur-Hardeman-McNairy-Hardin-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, 
Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, 
Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Bolivar, Selmer, and Savannah
854 PM CST Thu Feb 17 2022

...WIND ADVISORY IS CANCELLED...

Winds have dropped below Advisory criteria and will continue to
weaken overnight. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 16, 3:23 AM CST, 4 minutes earlier.

Area forecast discussion, Feb 16, 3:23 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
323 AM CST Wed Feb 16 2022

.DISCUSSION...

Southerly winds will continue to increase across the Mid-South
today. The winds will become particularly strong across the
Mississippi Delta thus a Wind Advisory had already been issued for
this area. The strong winds will continue tonight and will become
even stronger on Thursday across the entire Mid-South. As a
result, have extended the current Wind Advisory to go through
Thursday and will add the rest of the Mid-South to the advisory
beginning at midnight tonight. Sustained winds of 25 mph with
possible gusts up to 40-50 mph will be possible especially on
Thursday. Locations that received ice from the winter storm two
weeks ago will especially be prone to possible falling trees as
trees may be fragile from that storm. The southerly winds will
continue to bring mild temperatures with highs expected to be in
the upper 60s to lower 70s today.

The main story of the forecast remains the severe potential on
Thursday. Models are still in decent agreement that a potent upper
trough will eject out of the Southwestern United States tonight
as a SFC low develops near the Red River Valley. The only
difference noticed with this package is a slightly slower timing
of the convection and cold front. The strong southerly winds will
continue to bring an increase in moisture to the Mid-South with
dewpoints expected to reach into the lower 60s by Thursday morning
just in time for convection to begin pushing in. Still expect the
initial round of convection to be a marginal hail threat with the
timing of the convection onset being as early at 4 AM but possibly
not occurring until around 6-7 AM CST. This initial round of
convection will push northeastward through the CWA. One main
question that looms with the severe potential on Thursday is what
kind of effect will this initial round of activity have on the
atmosphere? If the atmosphere is able to recover, the later timing
of the main convective line (which now appears to be from midday
until sunset) will allow the atmosphere to be potentially a little
more unstable than yesterday at this time. Models are showing that
CAPE values could be in the 500-1000 J/KG range, but that will
depend on what happens with the initial round of activity. At this
time, it looks like anywhere in the Mid-South could see the threat
for damaging winds or tornadoes with the main line of convection
if the atmosphere becomes unstable enough. Still a lot of
questions, stay tuned to the latest forecasts.

Colder air will filter into the Mid-South behind the cold front
Thursday Night and will remain in place into Friday. Temperatures
will begin rebounding over the weekend. However, rain chances will
begin to occur late Sunday Night into early next week as another
low pressure system approaches the area.

KRM

&&

.AVIATION...

06Z TAFs

South wind will increase 10-15kts with gusts to 30 kts possible
through tomorrow. LLWS in progress through about 15Z with 2kft
wind between 40-45 kts. VCSH possible at JBR through mid morning.
So MVFR conditions are possible but confidence was too low to
include it in the TAF at this point. A cold front is expected
Thursday bringing showers and thunderstorm. VCSH and -SHRA late
tomorrow night and early morning Thursday for all TAF sites.
Beyond the TAF period conditions will deteriorate with low cigs
and vsbys due to the front.

SMW

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 6 AM this morning to 6 PM CST Thursday for
     Clay-Craighead-Crittenden-Cross-Greene-Lee AR-Mississippi-
     Phillips-Poinsett-St. Francis.

MO...Wind Advisory from 6 AM this morning to 6 PM CST Thursday for
     Dunklin-Pemiscot.

MS...Wind Advisory from 6 AM this morning to 6 PM CST Thursday for
     Coahoma-DeSoto-Lafayette-Marshall-Panola-Quitman-
     Tallahatchie-Tate-Tunica-Yalobusha.

     Wind Advisory from midnight tonight to 6 PM CST Thursday for
     Alcorn-Benton MS-Calhoun-Chickasaw-Itawamba-Lee MS-Monroe-
     Pontotoc-Prentiss-Tippah-Tishomingo-Union.

TN...Wind Advisory from 6 AM this morning to 6 PM CST Thursday for
     Crockett-Dyer-Fayette-Gibson-Haywood-Lake-Lauderdale-Obion-
     Shelby-Tipton-Weakley.

     Wind Advisory from midnight tonight to 6 PM CST Thursday for
     Benton TN-Carroll-Chester-Decatur-Hardeman-Hardin-Henderson-
     Henry-Madison-McNairy.

&&
Hazardous weather outlook, Feb 15, 5:58 PM CST, 9 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
558 PM CST Tue Feb 15 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-170200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
558 PM CST Tue Feb 15 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong to severe thunderstorms will be possible on Thursday. Any
severe storms that develop will be capable of producing damaging
winds, hail and tornadoes. At this time, best chances for severe
storms will occur across North Mississippi from midday Thursday
into the afternoon hours. Stay tuned to the latest forecasts.

A Wind Advisory may be needed Wednesday into Thursday due to
strong gradient winds ahead of an approaching low pressure system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Thursday.

Nearby

Wind Advisories in Mississippi, 2022Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.